Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 27, 2025, 5:47 PM EDT for Knox County, Sullivan County, Indiana. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 27, 2025, 7:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:06 PM EDT | FLASH FLOOD | Oaktown, IN | Several roads flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WGUS53 KIND 272147
FFWIND
INC083-153-272345-
/O.NEW.KIND.FF.W.0029.250727T2147Z-250727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
547 PM EDT Sun Jul 27 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
North Central Knox County in southwestern Indiana...
South Central Sullivan County in southwestern Indiana...
* Until 745 PM EDT.
* At 547 PM EDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oaktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3891 8753 3892 8753 3892 8752 3893 8752
3894 8752 3895 8751 3890 8736 3886 8738
3883 8745 3883 8752 3885 8753 3886 8755
3887 8754 3888 8755 3888 8754 3889 8754
3890 8753 3890 8752
FLASH FLOOD...OBSERVED
$$
EckhoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:18 PM EDT, 2 hours 29 minutes earlier. Its key messages:
- Scattered showers or thunderstorms expected through this evening. Localized flooding possible
- Heat Advisory in effect through 8PM Tuesday with dangerous heat indices at or above 105F and overnight temperatures remaining in the mid 70s with high humidity
- Daily storm chances with more widespread thunderstorms expected for the middle of next week
- Dangerous heat indices expected to continue into Wednesday, but greater convective chances limits confidence on advisory criteria
Area forecast discussion, Jul 27, 3:18 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 318 PM EDT Sun Jul 27 2025 .KEY MESSAGES... - Scattered showers or thunderstorms expected through this evening. Localized flooding possible - Heat Advisory in effect through 8PM Tuesday with dangerous heat indices at or above 105F and overnight temperatures remaining in the mid 70s with high humidity - Daily storm chances with more widespread thunderstorms expected for the middle of next week - Dangerous heat indices expected to continue into Wednesday, but greater convective chances limits confidence on advisory criteria && .SHORT TERM (This evening through Monday)... Issued at 317 PM EDT Sun Jul 27 2025 The weather pattern appears relatively similar throughout the short term period with a Heat Advisory in effect. Highs in the low 90s combined with muggy dewpoints well in the 70s will lead to peak heat indices approaching or exceeding 105F during the afternoon, especially on Monday. Overnight temperatures only falling into the mid 70s and high humidity will not allow for much relief so the advisory continues through the period. Current KIND radar imagery shows scattered diurnal convection has developed thanks to daytime heating over a hot and humid airmass in place. This convection is expected to continue through the evening hours before the loss of daytime heating allows for precipitation to diminish. Severe weather is not expected, but warm rain processes promoting efficient rainfall rates could lead to localized flooding. This is mainly a concern if training storms occur as mean flow suggest storms will be moving east around 15-20 mph. An isolated shower or storm is possible during the overnight period, but there is not a strong signal in guidance. If any shower or storm develops, it would likely be near any lingering weak boundaries so confidence is very low. Low storm chances persist into Monday with another hot and humid day ahead. Forecast soundings show strong subsidence and mid-level dry air during the day though which may limit convective potential. The best chance for any precipitation appears to be if upstream convection can make it into the area. Latest CAMs show an MCS developing well northwest of central Indiana tonight and propagating southeastward. The system should weaken substantially before approaching, but any remaining cold pool or outflow boundary may help to spark additional convection Monday. Low POPs remain in the forecast to account for the potential. && .LONG TERM (Monday night through Sunday)... Issued at 317 PM EDT Sun Jul 27 2025 Monday night through Wednesday... An upper ridge still centered over the central CONUS early in the extended and deep moisture still in place will allow for hot-humid conditions to persist. A heat advisory is in effect through Tuesday evening with peak indices around or slightly above 105F. With central Indiana remaining on the northern or northeastern periphery of the ridge, convection from subtle impulses could move into the area. A more organized system and frontal boundary is expected to move through the region on Wednesday with greater precipitation chances. Strong destabilization ahead of the boundary is expected with some strengthening of mid-level flow. This may support the potential for loosely-organized thunderstorms capable of producing damaging wind gusts. Forecast soundings depict steep low-level lapse rates and drier air aloft promoting strong DCAPE favoring the threat for isolated damaging wind gusts. The Heat Advisory was not extended into Wednesday as greater convective chances leads to more uncertainty in peak heat index values. It does appear the advisory may need to be extended for portions of the area in future updates though. Warm rain processes aiding in efficient rainfall rates could also lead to localized flooding. This threat should be confined to any areas that see training storms within a short period of time as mean flow suggest storms will be moving at a sufficient pace. Wednesday night through Sunday... The aforementioned frontal boundary moving in Wednesday is expected to slow down and briefly stall before a backdoor cold front finally pushes out the deeper moisture lingering over the region. Forcing from the boundary combined with deeper moisture still in place will keep precipitation chances in the forecast. The greatest chances are across south-central Indiana on Thursday as the front should linger through most of the day. Quiet weather conditions are then expected Friday into next weekend as surface high pressure settles in. Expect temperatures to trend cooler into Thursday with highs in the upper 70s to low 80s. The big difference is on Friday though once surface high pressure moves in leading to dewpoints dropping significantly. Look for highs in the mid-upper 70s Friday and much more comfortable dewpoints in the 50s to low 60s. Saturday should b e quite similar to Friday with only a slight moderation in temperatures. && .AVIATION (18Z TAF Issuance)... Issued at 123 PM EDT Sun Jul 27 2025 Impacts: - Scattered convection this afternoon and evening, dissipating 23Z- 01Z Discussion: Very limited change in the overall air mass and weather situation across Central Indiana. As we have seen the past few days, daily diurnal heating will lead to thunderstorm development across Central Indiana mainly during the afternoon and evening hours. Little overall change remains within the column, as it continues to show steep lapse rates, abundant CAPE and high pwats. Any TSRA that does strike a TAF site likely will produce brief MVFR to IFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT Tuesday for INZ021-028>031-035>049- 051>057-060>065-067>072. && SHORT TERM...Melo LONG TERM...Melo AVIATION...Updike
Hazardous weather outlook, Jul 27, 3:58 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 358 PM EDT Sun Jul 27 2025 INZ021-028>031-035>049-051>057-060>065-067>072-282000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 358 PM EDT Sun Jul 27 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A Heat Advisory is in effect today. Heat Index values may reach around 105. Scattered thunderstorms are possible through this evening with an isolated storm possible tonight. Severe weather is not expected, but an isolated strong to severe wind gust cannot be completely ruled out. Storms may also produce heavy rain resulting in flooding. Lightning is a threat with any thunderstorm. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Afternoon heat indices as hot as 100 to 110 are possible through Wednesday. The Heat Advisory has been extended through 8PM Tuesday as heat indices will be near or above 105F each afternoon and overnight temperatures remain in the mid 70s. Afternoon thunderstorms are possible through Thursday. An isolated severe storm cannot be ruled out at times with damaging wind gusts being the primary threat. More widespread thunderstorms are expected with the potential for isolated damaging wind gusts Wednesday and possibly into Thursday. Any storm through Thursday will have the potential for heavy rain and localized flooding, as well as the threat for dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, though spotters are encouraged to report any strong wind gusts or damage observed along with any flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 27, 3:37 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
337 PM EDT Sun Jul 27 2025
INZ053-060-061-272015-
Owen IN-Greene IN-Sullivan IN-
337 PM EDT Sun Jul 27 2025
...Strong thunderstorms will impact portions of southeastern
Sullivan, southern Owen and Greene Counties through 415 PM EDT...
At 336 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Bloomfield to 8 miles
southwest of Linton. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph. Localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Linton, Bloomfield, Worthington, Lyons, Switz City, Newberry,
Solsberry, Pleasantville, Owensburg, and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3891 8735 3917 8711 3917 8705 3920 8705
3922 8668 3890 8668
TIME...MOT...LOC 1936Z 273DEG 15KT 3917 8707 3895 8728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 27, 4:15 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
415 PM EDT Sun Jul 27 2025
INZ053-061-067>069-272100-
Daviess IN-Knox IN-Owen IN-Martin IN-Greene IN-
415 PM EDT Sun Jul 27 2025
...Strong thunderstorms will impact portions of northeastern Knox,
south central Owen, northwestern Martin, eastern Greene and
northeastern Daviess Counties through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Spencer to near
Bloomfield to 12 miles southeast of Linton. Movement was southeast at
20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bloomfield, Elnora, Newberry, Crane, Owensburg, and Solsberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3888 8720 3904 8695 3920 8698 3917 8668
3892 8668 3884 8684
TIME...MOT...LOC 2015Z 293DEG 20KT 3910 8689 3902 8688 3894 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 27, 4:28 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
428 PM EDT Sun Jul 27 2025
INZ060-061-067>069-272115-
Daviess IN-Knox IN-Martin IN-Greene IN-Sullivan IN-
428 PM EDT Sun Jul 27 2025
...Strong thunderstorms will impact portions of southeastern
Sullivan, northeastern Knox, northwestern Martin, southwestern Greene
and northern Daviess Counties through 515 PM EDT...
At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Flat Rock to 9 miles south of Linton. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph. Localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Odon, Carlisle, Elnora, Oaktown, Plainville, Sandborn, Edwardsport,
Newberry, Crane, Pleasantville, and Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3887 8754 3887 8755 3888 8754 3890 8754
3889 8753 3890 8753 3890 8752 3892 8753
3892 8752 3894 8752 3895 8751 3898 8754
3897 8726 3892 8684 3881 8695 3880 8731
3882 8753 3885 8753 3886 8755
TIME...MOT...LOC 2028Z 270DEG 24KT 3892 8765 3890 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 27, 4:40 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
440 PM EDT Sun Jul 27 2025
INZ060-272115-
Sullivan IN-
440 PM EDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of southern Sullivan
County through 515 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palestine, or 9 miles east of Robinson, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sullivan, Carlisle, Merom, Turtle Creek Reservoir, and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3915 8732 3896 8725 3892 8753 3893 8752
3894 8752 3896 8751 3897 8753 3899 8758
3899 8756 3900 8758 3903 8757 3904 8758
3906 8757 3907 8759
TIME...MOT...LOC 2039Z 255DEG 16KT 3897 8757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 27, 4:45 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Sun Jul 27 2025
INZ070-071-272130-
Lawrence IN-Jackson IN-
445 PM EDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of east central
Lawrence and southwestern Jackson Counties through 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Bedford, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph. Localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brownstown, Medora, Vallonia, and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3881 8641 3887 8642 3893 8621 3897 8600
3879 8599
TIME...MOT...LOC 2044Z 262DEG 13KT 3886 8628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 27, 5:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
506 PM EDT Sun Jul 27 2025
INZ051-060-272130-
Vigo IN-Sullivan IN-
506 PM EDT Sun Jul 27 2025
...A strong thunderstorm will impact portions of southern Vigo and
northern Sullivan Counties through 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hutsonville, or 10 miles northeast of Robinson, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sullivan, Shelburn, Fairbanks, Merom, and Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
3921 8758 3926 8758 3930 8753 3915 8731
3905 8757 3906 8757 3908 8760 3909 8762
3910 8761 3911 8765 3912 8765 3912 8763
3913 8766
TIME...MOT...LOC 2106Z 205DEG 8KT 3913 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:02 PM EDT | Special Weather Statement | IND | Madison | 13 min |
| Jul 26, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 31 min |
| Jul 26, 8:29 PM EDT | Special Weather Statement | IND | Delaware | 46 min |
| Jul 26, 8:50 PM EDT | Areal Flood Advisory | IND | Delaware | 2 hr |
| Jul 26, 8:55 PM EDT | Special Weather Statement | IND | Randolph | 50 min |
| Jul 26, 9:10 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 3 hr |
| Jul 26, 9:24 PM EDT | Flash Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jul 27, 3:25 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 65 hr |
| Jul 27, 2:00 PM EDT | Special Weather Statement | IND | Brown | 30 min |
| Jul 27, 2:29 PM EDT | Special Weather Statement | IND | Bartholomew | 31 min |
| Jul 27, 3:01 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 44 min |
| Jul 27, 3:37 PM EDT | Special Weather Statement | IND | Greene | 38 min |
| Jul 27, 3:49 PM EDT | Severe Thunderstorm Warning | IND | Greene | 26 min |
| Jul 27, 4:15 PM EDT | Special Weather Statement | IND | Greene | 45 min |
| Jul 27, 4:19 PM EDT | Areal Flood Advisory | IND | Clay, Greene, Owen | 116 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | IND | Daviess | 47 min |
| Jul 27, 4:40 PM EDT | Special Weather Statement | IND | Sullivan | 35 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | IND | Jackson | 45 min |
| Jul 27, 4:55 PM EDT | Areal Flood Advisory | IND | Greene, Knox, Sullivan | 3 hr |
| Jul 27, 5:06 PM EDT | Special Weather Statement | IND | Sullivan | 24 min |
| Jul 27, 5:42 PM EDT | Areal Flood Advisory | IND | Lawrence | 2 hr |
| Jul 27, 6:12 PM EDT | Areal Flood Advisory | IND | Daviess, Martin | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.